Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 291, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 24, 2001, 1:37 AM CDT for Montgomery County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 24, 2001, 1:37 AM CDT (06:37 UTC)
- Expired
- May 24, 2001, 2:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Montgomery County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 11:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 240637
SVRJAN
MSC097-240715-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
137 AM CDT THU MAY 24 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI
* UNTIL 215 AM CDT
* AT 137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTH OF DUCK HILL TO
7 MILES SOUTHWEST OF DUCK HILL...MOVING SOUTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR KILMICHAEL AT 155 AM CDT
DAMAGING WINDS OF 60 TO 70 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3334 8947 3348 8973 3367 8972 33N67 8951
3347 8951 3346 8942What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 12:01 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 24, 12:01 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1201 AM CDT THU MAY 24 2001 ANOTHER UPDATE TO BUMP POPS UP AND ADD SEVERE WORDING NORTHEAST ZONES. .JAN... MS...NONE. LA...NONE.% AR...NONE. 16
In the hours before
Special weather statement, May 23, 11:27 PM CDT, 2 hours 10 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241200- HAZARDOUS WEATHER OUTLOOK...UPDATED FOR SEVERE THUNDERSTORM WATCH IN SOUTHEAST ARKANSAS... NATIONAL WEATHER SERVICE JACKSON MS 1127 PM CDT WED MAY 23 2001 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT OVER PORTIONS OF NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS AND NORTH CENTRAL MISSISSIPPI. ALSO ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED OVER EXTREME SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI...GENERALLY ALONG AND NORTH OF A LINE FROM CROSSETT ARKANSAS TO HOLLANDALE TO SILVER CITY MISSISSIPPI . SOME OF THE ISOLATED SEVERE STORMS COULD PRODUCE SOME LARGE HAIL AND DAMAGING WINDS. ALSO EXPECT BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WITH ANY STORMS THAT DO DEVELOP. AN UPPER LEVEL DISTURBANCE WILL APPROACH THE DELTA AFTER MIDNIGHT AND MOVE EASTWARD ACROSS NORTHERN MISSISSIPPI DURING THE OVERNIGHT HOURS. A COLD FRONT WILL ALSO APPROACH NORTHERN AREAS TONIGHT AND IS FORECAST TO BE ALONG THE HIGHWAY 82 CORRIDOR BY DAYBREAK TOMORROW. THESE TWO FEATURES WILL COMBINE TO PROVIDE THE NECESSARY INGREDIENTS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS DURING THE NIGHTTIME HOURS. STORMS SHOULD MAINLY STAY NORTH OF THE INTERSTATE 20...WITH THE GREATEST COVERAGE ALONG THE HIGHWAY 82 CORRIDOR. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, May 23, 11:51 PM CDT, 1 hour 46 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241200- HAZARDOUS WEATHER OUTLOOK...UPDATED FOR SEVERE THUNDERSTORM WATCHES... NATIONAL WEATHER SERVICE JACKSON MS 1151 PM CDT WED MAY 23 2001 ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT OVER PORTIONS OF NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS AS WELL AS NORTH AND CENTRAL MISSISSIPPI. ALSO SCATTERED SEVERE THUNDERSTORMS CAN BE EXPECTED OVER EXTREME SOUTHEAST ARKANSAS AND NORTH MISSISSIPPI...GENERALLY ALONG AND NORTH OF A LINE FROM CROSSETT ARKANSAS TO LEXINGTON AND MACON MISSISSIPPI . SOME OF THE SEVERE STORMS COULD PRODUCE SOME LARGE HAIL AND DAMAGING WINDS. ALSO EXPECT BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WITH ANY STORMS THAT DO DEVELOP. AN UPPER LEVEL DISTURBANCE WILL APPROACH THE DELTA AFTER MIDNIGHT AND MOVE EASTWARD ACROSS NORTHERN MISSISSIPPI DURING THE OVERNIGHT HOURS. A COLD FRONT WILL ALSO APPROACH NORTHERN AREAS TONIGHT AND IS FORECAST TO BE ALONG THE HIGHWAY 82 CORRIDOR BY DAYBREAK TOMORROW. THESE TWO FEATURES WILL COMBINE TO PROVIDE THE NECESSARY INGREDIENTS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS DURING THE NIGHTTIME HOURS. STORMS SHOULD MAINLY STAY NORTH OF THE INTERSTATE 20...WITH THE GREATEST COVERAGE ALONG THE HIGHWAY 82 CORRIDOR. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, May 24, 12:51 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE JACKSON MS
1251 AM CDT THU MAY 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1224 AM GUNNISON MS 65 MPH TSTM GUST
05/24/01 BOLIVAR WIND GUSTS UP TO 65 MPH
BLEW DOWN TREE LIMBS.
REPORTED BY EOC.Local storm report, May 24, 12:55 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1255 AM CDT THU MAY 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1245 AM MS 60 MPH TSTM GUST
05/24/01 SUNFLOWER HIGH WINDS ESTIMATED AT
60 MPH AROUND THE
COUNTY. REPORTED BY
S.O.Local storm report, May 24, 1:28 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
128 AM CDT THU MAY 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0135 AM GRENADA MS WIND DAMAGE
05/24/01 GRENADA POWER LINES DOWN AROUND
GRENADA. REPORTED BY
EOC.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 12:02 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 43 min |
| May 24, 12:30 AM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 45 min |
| May 24, 1:03 AM CDT | Severe Thunderstorm Warning | JAN | Grenada | 42 min |
| May 24, 1:46 AM CDT | Severe Thunderstorm Warning | JAN | Webster | 44 min |
| May 24, 2:04 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 41 min |
| May 24, 2:34 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 41 min |
| May 24, 3:14 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 16 min |
| May 24, 5:21 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 29 min |
| May 24, 5:50 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 40 min |
| May 24, 6:18 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 57 min |
| May 24, 6:25 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 35 min |
| May 24, 6:52 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.